Idaho, 2004

Damaging Wind in Idaho, July 14, 2004

July 14, 2004 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 14, 2:30 PM MST, 0 minutes earlier.

Area forecast discussion, Jul 14, 2:30 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
330 PM MDT WED JUL 14 2004

.DISCUSSION...
ISOLATED PULSE-TYPE STORMS FORMING PRIMARILY OVER THE HIGH TERRAIN
THIS AFTERNOON. CONCERN THIS EVENING IS FOR STRONG DOWNDRAFTS AND
NEAR SEVERE HAIL. CHALLIS ASOS RECORDED A GUST TO 63 KTS FROM WHAT
APPEARED TO BE FAIRLY WEAK TSTMS. MONSOON FLOW WILL CONTINUE TO
GENERATE MAINLY AFT/EVE CONVECTION THROUGH EARLY NEXT WEEK. MADE
VERY FEW CHANGES TO THE FORECAST IN THE SHORT TERM. HIGH
TEMPERATURES WILL BE ABOUT 5 DEGREES OR SO ABOVE NORMAL FOR THE
REMAINDER OF THE WEEK. GFS HAS BEEN CONSISTENTLY SHOWING A ZONAL
PATTERN DEVELOPING OVER IDAHO BY TUESDAY WHICH WILL SWEEP IN A DRY
AND SLIGHTLY COOLER AIRMASS. TEMPERATURES CLOSE TO NORMAL TUESDAY
AND WEDNESDAY WITH MOSTLY CLEAR SKIES.  WAW

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 14, 4:00 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT WED JUL 14 2004

IDZ017>023-031-032-151200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT WED JUL 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 14, 2:16 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
316 PM MDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND GST     CHALLIS                 44.51N 114.22W
07/14/2004  72 MPH           CUSTER             ID   OFFICIAL NWS OBS

&&

PJA
Local storm report, Jul 14, 2:20 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
320 PM MDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     POCATELLO               42.88N 112.47W
07/14/2004                   BANNOCK            ID   TRAINED SPOTTER

            OVER CITY

&&

PJA
Local storm report, Jul 14, 2:24 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
324 PM MDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     POCATELLO               42.88N 112.47W
07/14/2004                   BANNOCK            ID   TRAINED SPOTTER

            OVER CITY

&&

PJA
Local storm report, Jul 14, 2:27 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
327 PM MDT WED JUL 14 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             POCATELLO               42.88N 112.47W
07/14/2004  0.25 INCH        BANNOCK            ID   PUBLIC

            NUMEROUS REPORTS OF HAIL IN DOWNTOWN.

&&

PJA

The radar

The Pocatello radar (KSFX), 76 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Minidoka

When
July 14, 2:30 PM MST to 2:38 PM MST
Where
Minidoka County, Minidoka
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
42.750, -113.483

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414436.